Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Have coil fitted. Started getting dark blackish discharge, feeling lightheaded and tired. What's wrong?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11730 Questions
I had the coil fitted few months ago and for the past month i have been getting a lot of dark blackish discharge i had this for 2 weeks then stopped for a week then it happened again for another 2 weeks and i have still got it which has been 3 weeks straight in total now and i'm feeling really unwell with it feeling light headed, sick and very tired and there is no blood at all
Posted Mon, 17 Dec 2012 in Women's Health
Answered by Dr. Rakhi Tayal 2 hours later
Thanks for posting your query.
Having an irregular brownish discharge after fitting the coil is a common finding. It takes some time for the uterus to get adjusted to the coil. Usually the brownish discharge stops in 3-4 weeks. The initial periods may be prolonged but the total amount of bleeding reduces considerably.
You can wait for a week more and see if the discharge stops spontaneously. In case it persists, then you need to consult your gynecologist to rule out any vaginal infections.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor